MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Headache (1880); Blurred Vision (2137); Visual Impairment (2138); Eye Pain (4467)
Date of Event 04/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight: unknown, information not provided.Device evaluation: since product was not returned, the complaint issue reported could not be verified.Manufacturing record review: the manufacturing process record was evaluated revealed that the product was manufactured and released according to specifications.A search revealed that no additional complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a dib00 model intraocular lens(iol) was explanted from patient's right eye due to refractive miss and also due to patient complaining of not being able to see distance well.Sutures were performed and no other medical/ surgical interventions like vitrectomy or incision enlargement was done.Symptoms of patient significantly interfered with daily activities of life.Additional details received states that patient had floaters, vision was blurry, slight pain and headache.The replacement lens used is a same model but different diopter lens.Patient was doing better after the implantation of the replacement lens.Visual acuity pre-op (pre-initial implant): right eye 20/50.Visual acuity post-op (post-initial implant): 20/50 wanted 20/60 and week and few days later, (b)(6) 2021, negative -2 saw better at close then at distance.Was aiming for distance.Target refractive value pre-op (pre-initial implant): 20/60.Final refractive value post-op (post-initial implant): negative 2 saw better at close then at distance.Was aiming for distance.No further information available.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: 6/30/2021.Section h3: device evaluated by manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Only lens returned for evaluation.Lens was returned inside plastic bag in a small container.Visual inspection using magnification was performed to the returned sample.Lens returned cut in two pieces.Loose fibers/particles were observed on lens pieces related the handling of the unit out of a sterile environment.Residues of viscoelastic material was observed on lens pieces.The condition in which the sample returned is consistent with a lens that was implanted and explanted.The complaint issue reported could not be verified.Based on the analysis of the return, there is no indication of product quality deficiency.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noted that the justification for not having the "a5 - ethnicity" information was inadvertently not entered in the section h10 of the initial mdr report; therefore, the information has been entered in this supplemental mdr report as indicated below: section a5: ethnicity: unknown, information not provided.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
road 402 north, anasco ind. pk
anasco, PR 00610
7142478552
MDR Report Key12013743
Report Number2648035-2021-08000
Device Sequence Number11921571
Product Code HQL
UDI-Device Identifier05050474731868
UDI-Public(01)05050474731868(17)240118
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/18/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer08/23/2021
09/21/2022
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date09/17/2021
09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient RaceWhite